Retroperitoneal abscess shortly after chemotherapy for lung cancer: A case report

  • Authors:
    • Gen Ohara
    • Tadashi Kondo
    • Katsunori Kagohashi
    • Hiroko Watanabe
    • Mio Kawaguchi
    • Koichi Kurishima
    • Hiroaki Satoh
    • Nobuyuki Hizawa
  • View Affiliations

  • Published online on: December 18, 2013     https://doi.org/10.3892/mco.2013.228
  • Pages: 302-304
Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

To the best of our knowledge, the formation of a retroperitoneal abscess due to acute appendicitis shortly after administration of chemotherapy for lung cancer has not been previously reported. This is the case report of a 59-year-old male who was admitted to the Mito Medical Center (Mito, Japan) and diagnosed with lung adenocarcinoma with pleuritis carcinomatosis. Although no distant metastasis was identified, combination chemotherapy with cisplatin and pemetrexed was administered. Nine days after initiating chemotherapy, the patient developed right lower quadrant abdominal pain and high fever. Computed tomography (CT) of the abdomen and pelvis revealed the collection of gas and fluid in the retroperitoneum adjacent to the cecum. The abscess was locally drained; however, the infection continued to spread, with subsequent development of a scrotal abscess. Consequently, appendectomy was performed. The patient recovered well and the lung adenocarcinoma was treated with additional courses of chemotherapy following the remission of the local inflammation. Retroperitoneal abscess due to acute appendicitis is an unusual finding; however, this rare complication should be considered during or shortly after chemotherapy in patients with lung cancer.
View Figures
View References

Related Articles

Journal Cover

March 2014
Volume 2 Issue 2

Print ISSN: 2049-9450
Online ISSN:2049-9469

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
APA
Ohara, G., Kondo, T., Kagohashi, K., Watanabe, H., Kawaguchi, M., Kurishima, K. ... Hizawa, N. (2014). Retroperitoneal abscess shortly after chemotherapy for lung cancer: A case report. Molecular and Clinical Oncology, 2, 302-304. https://doi.org/10.3892/mco.2013.228
MLA
Ohara, G., Kondo, T., Kagohashi, K., Watanabe, H., Kawaguchi, M., Kurishima, K., Satoh, H., Hizawa, N."Retroperitoneal abscess shortly after chemotherapy for lung cancer: A case report". Molecular and Clinical Oncology 2.2 (2014): 302-304.
Chicago
Ohara, G., Kondo, T., Kagohashi, K., Watanabe, H., Kawaguchi, M., Kurishima, K., Satoh, H., Hizawa, N."Retroperitoneal abscess shortly after chemotherapy for lung cancer: A case report". Molecular and Clinical Oncology 2, no. 2 (2014): 302-304. https://doi.org/10.3892/mco.2013.228